Alert archive / California / High Wind Watches in 2006
High Wind Watch 5, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Dec 1, 2006, 1:49 PM PST for 4 counties in California. It took effect at Dec 1, 2006, 11:58 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2006, 1:49 PM PST (21:49 UTC)
- In effect from
- Dec 1, 2006, 11:58 PM PST
- Expired
- Dec 2, 2006, 9:05 AM PST
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5273 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Dec 1, 9:30 AM PST, 4 hours 19 minutes earlier.
Area forecast discussion, Dec 1, 9:30 AM PST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST FRI DEC 1 2006 .SYNOPSIS...HIGH PRESSURE AND WEAK OFFSHORE FLOW WILL BRING SUNNY...WARMER WEATHER TODAY. SANTA ANA WINDS WILL INCREASE ONCE AGAIN ON SATURDAY AND SUNDAY AS HIGH PRESSURE REBUILDS OVER THE GREAT BASIN. THE WARM...DRY WEATHER WILL CONTINUE MONDAY AND TUESDAY. ON WEDNESDAY...AN UPPER LEVEL TROUGH WILL BRING COOLING FOR LATER NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. AIRMASS REMAINS VERY DRY WITH DEWPOINTS IN THE SINGLE DIGITS AND TEENS MOST AREAS. AFTER A COLD START TO THE DAY...TEMPS WILL REBOUND QUICKLY WITH LIGHT WINDS AND CLEAR SKIES. WATER VAPOR IMAGERY SHOWS A SHORTWAVE TROUGH OVER THE PACIFIC NW DIGGING SOUTH TOWARD THE GREAT BASIN TODAY. THE NAM AND GFS PICK UP ON THE FEATURE AND SWING THE TROUGH AXIS ACROSS SOCAL BTWN 06-09Z SATURDAY. COLD AIR ADVECTION BEHIND THE TROUGH INCREASES THE THERMAL GRADIENT. OFFSHORE PRESSURE GRADIENTS INCREASE AS A 1040 MB HIGH BUILDS OVER NEVADA. AND NE WINDS ALOFT INCREASE OVER SOCAL LATE FRIDAY NIGHT AND SATURDAY. THIS MEANS THAT WE WILL SEE ANOTHER ROUND OF SANTA ANA WINDS OVER THE WEEKEND. STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON THROUGH SUNDAY WHEN THE UPPER SUPPORT AND SURFACE OFFSHORE PRESSURE GRADIENTS PEAK. THE 12Z NAM IS A LITTLE STRONGER THAN THE PREVIOUS RUN...AND WIND ADVISORIES OR HIGH WIND WATCHES WILL LIKELY BE NEEDED FOR THIS EVENT IN THE AFTERNOON FORECAST PACKAGE. THE WIND EVENT TAPERS OFF MONDAY AND TUESDAY BUT SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL CONTINUE OUR STRING OF CLOUDLESS DAY AND LOW HUMIDITIES. THE RED FLAG WARNING WILL LIKELY BE EXTENDED INTO EARLY NEXT WEEK. THE RIDGE FINALLY BREAKS DOWN IN THE WED/THU TIME FRAME AHEAD OF AN APPROACHING PACIFIC TROUGH...BRINGING OUR FIRST REAL CHANCE AT HIGHER HUMIDITIES AND MARINE LAYER RECOVERY LATER NEXT WEEK. && .AVIATION... WEAK OFFSHORE FLOW WILL CONTINUE TODAY AND TONIGHT WITH CLEAR SKIES AND VFR CONDITIONS. GUSTY NORTHEAST WINDS WILL REDEVELOP EARLY SATURDAY MORNING LEADING TO SOME LLWS AND TURBULENCE ISSUES...MAINLY IN COASTAL FOOTHILLS AND INLAND VALLEYS. OFFSHORE FLOW AND NORTHEAST WINDS WILL INCREASE THROUGH SUNDAY MORNING. && .SGX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FOR THE MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY COASTAL AREAS THROUGH SUNDAY. MAY BE EXTENDED INTO MONDAY LATER TODAY. SEE LAXRFWSGX. && PUBLIC/FIRE WEATHER...MOEDE AVIATION/MARINE...SCV
Hazardous weather outlook, Dec 1, 9:45 AM PST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 945 AM PST FRI DEC 1 2006 CAZ042-048-050-055-056-057-058-060-061-062-012300- ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 945 AM PST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. LOW HUMIDITIES BELOW 15 PERCENT WILL CONTINUE THROUGH THE WEEKEND. SANTA ANA WINDS WILL INCREASE LATER TONIGHT IN THE MOUNTAINS AND THROUGH THE PASSES. A RED FLAG WARNING IS IN EFFECT FOR THE MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY THROUGH SUNDAY. SEE LAXRFWSGX FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH FRIDAY. LOW HUMIDITY AND GUSTY SANTA ANA WINDS WILL CONTINUE CRITICAL FIRE WEATHER CONDITIONS INTO SUNDAY. A RED FLAG WARNING IS IN EFFECT FOR THE MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY THROUGH SUNDAY. SEE LAXRFWSGX FOR MORE DETAILS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 1:49 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 50 hr |
Nearby
High Wind Watches in California, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.